Alert archive / Alabama / River Flood Warnings in 2022

River Flood Warning 48, NWS Mobile, AL

August 3, 2022Baldwin County, Alabama

NWS Mobile, AL issued this river flood warning at Aug 3, 2022, 5:21 AM CDT for Baldwin County, Alabama. It took effect at Aug 3, 2022, 7:00 AM CDT. It was in force for 97 min.

The area

The outline as issued.

The facts

Issued
Aug 3, 2022, 5:21 AM CDT (10:21 UTC)
In effect from
Aug 3, 2022, 7:00 AM CDT
Expired
Aug 3, 2022, 8:37 AM CDT
In force
97 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fish River (AL) near Silverhill (FSHA1). The gauge peaked at 13.24 ft at Aug 4, 2022, 7:00 AM CDT.

actionminormoderate51008/0308/04
Action stage
7 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02378500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

281 
WGUS44 KMOB 031021
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
521 AM CDT Wed Aug 3 2022

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Fish River Near Silverhill affecting Baldwin County.

For the Fish River...including Silverhill...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

ALC003-031800-
/O.NEW.KMOB.FL.W.0048.220803T1200Z-220803T1800Z/
/FSHA1.1.ER.220803T1200Z.220803T1200Z.220803T1200Z.NO/
521 AM CDT Wed Aug 3 2022

...FLOOD WARNING IN EFFECT UNTIL THIS AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Fish River Near Silverhill.

* WHEN...Until this afternoon.

* IMPACTS...At 11.0 feet, Flood stage, County Road 48 floods at 
  Bohemian Park.

* ADDITIONAL DETAILS...
  - At 4:30 AM CDT Wednesday the stage was 11.0 feet.
  - Forecast...The river is cresting around the 11 foot mark this
    morning and is expected to quickly fall below flood stage
    this afternoon.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3062 8779 3044 8778 3044 8783 3062 8784


$$
1 follow-up statement
009 
WGUS84 KMOB 031337
FLSMOB

Flood Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
837 AM CDT Wed Aug 3 2022

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Fish River Near Silverhill affecting Baldwin County.

ALC003-031445-
/O.CAN.KMOB.FL.W.0048.000000T0000Z-220803T1337Z/
/FSHA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
837 AM CDT Wed Aug 3 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Fish River Near Silverhill.

* ADDITIONAL DETAILS...
  - At 7:30 AM CDT Wednesday the stage was 10.8 feet.
  - Forecast...The river is expected to fall to 2.5 feet Monday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3062 8779 3044 8778 3044 8783 3062 8784


$$

MOB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Aug 3, 5:16 AM CDT, 5 minutes earlier.

Area forecast discussion, Aug 3, 5:16 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
516 AM CDT Wed Aug 3 2022

.NEAR TERM UPDATE /Now Through Thursday/...Current conditions
across the local area are warm and muggy, with some patchy fog and
low stratus mainly over inland areas. In fact, some surface
stations over southeast Mississippi and into interior south-
central Alabama reported instances of dense fog. This has not been
widespread nor consistent overnight; therefore, a Dense Fog
Advisory was not deemed necessary. Expecting any fog to lift and
dissipate through the morning hours. Some of the low stratus
clouds may linger through the morning, however. Temperatures at
present are mainly in the lower to mid 70s. Isolated showers and
storms have also developed over the coast and interior southwest
Alabama as well this morning.

The Deep South will remain under a region of upper level weakness
today, with upper ridging to the west over the Desert Southwest and
central CONUS and upper ridging to the east over the western
Atlantic. A northern stream upper trough will also make its way over
the Midwest and into the Great Lakes and upper Ohio Valley regions
today as well. The upper level weakness over the region will then
decrease through the day on Thursday as both the upper ridge to the
west strengthens and builds east and the upper ridge to the east
builds west. At the surface, high pressure will persist over the
Appalachians, even as a cold front traverses the Midwest on
Thursday. Guidance indicates PWATs will remain elevated over the
local area today, with values around or greater than 2 inches area-
wide. However, deep layer moisture will begin to shift to the west
on Thursday. Expecting the better deep layer moisture (2+ inches) to
therefore be concentrated over our southeastern Mississippi counties
on Thursday, with lower PWATs east.

Sensible weather today will be similar to what we've seen the past
couple of days. Scattered showers and thunderstorms this morning
over the Gulf and coastal counties will translate inland through the
day today. Some Hi-Res guidance shows coverage increasing over
southeast Mississippi and into far southwest Alabama this afternoon.
Model SB and MLCAPE values generally range between 1000-1500 J/kg or
so today, and bulk shear values remain under 20 knots. Therefore,
severe weather is not expected; however, a strong storm or two
cannot be ruled out. The main threats with storms today will be some
gusty winds (in the stronger storms), as well as frequent lightning
and nuisance flooding in urban and low lying areas. Flooding will
also be a concern for areas that have seen a decent amount of rain
over the past couple of days, such as portions of southeast
Mississippi and into Coastal Alabama.

Shower and storm activity will then wane through this evening, with
only isolated showers and storms possible overnight. Furthermore,
model probabilities are again picking up on the potential for at
least patchy fog over many inland areas late tonight into early
Thursday morning. Another day of scattered showers and storms is
then expected during the day on Thursday, with activity developing
over the Gulf and coast in the morning and spreading inland. Once
again, severe storms are not anticipated, but some gusty winds,
frequent lightning, and nuisance flooding are possible.

With the high rain chances today, expecting high temperatures to
only top out in the upper 80s to around 90 degrees. With slightly
lower chances on Thursday, slightly warmer high temperatures are
then possible (upper 80s to lower 90s). Meanwhile, lows tonight will
continue to be in the lower to mid 70s inland and in the mid to
upper 70s near the coast. Lastly, a LOW RISK of rip currents
continues through at least Saturday. Remember, a low risk does not
mean there is no risk! Always remain vigilant and listen to beach
officials and beach flags. /26

&&

.SHORT TERM /Thursday night Through Friday night/...An upper level
ridge of high pressure extending across the western Atlantic will
gradually build westward across the southeastern U.S. and north
central Gulf Coast region late Thursday night through Friday
night. A deep layer southerly to southeasterly flow will prevail
across our forecast area with this pattern. Precipitable water
values are expected to trend somewhat lower on Friday as compared
to recent days, but are still expected to range between 1.5-1.75
inches during the afternoon hours. The sufficient deep layer
moisture in combination with afternoon heating and instability
should at least allow for the development of scattered convection
across our forecast area going into Friday afternoon, but will
keep POPs tapered between 30-40% coverage. A few showers and
thunderstorms may linger into the early evening hours over
interior areas before gradually diminishing. Isolated showers and
maybe a thunderstorm may re-develop near the immediate coast by
late Friday night. High temperatures on Friday should continue to
range in the upper 80s to lower 90s over most locations with
maximum heat indices generally ranging between 98 and 103 degrees.
Lows Thursday night and Friday night should range from near 70 to
the lower 70s across inland portions of the forecast area and in
the mid 70s to near 80 degrees along the immediate coast and the
beaches. /21

&&

.EXTENDED TERM /Saturday Through Tuesday/...An upper level ridge
of high pressure will continue to build across the southeastern
states and north central Gulf Coast region through the weekend.
Another weakness aloft may take shape across our forecast area by
early next week as upper level ridging once again becomes dominant
over the western CONUS and western Atlantic and another upper
level trough moves westward across the Gulf of Mexico. The typical
diurnal convective pattern is expected each day through the
extended forecast period. Scattered convective coverage on Saturday
may trend more numerous Sunday through Tuesday as precipitable
water values are forecast to trend back up to around 2 inches late
this weekend and early next week. High temperatures Saturday and
Sunday are generally forecast to range between 90-95 degrees over
inland areas and in the upper 80s to near 90 along the immediate
coast and beaches. High temperatures may trend a couple degrees
cooler Monday and Tuesday. /21

&&

.MARINE...No impacts expected for the marine area other than
locally higher winds and seas possible near showers and
thunderstorms. A light southerly flow will prevail over the marine
area through the remainder of the work week. Light southeasterly
flow will then set up for the weekend and into early next week. Seas
will generally remain around 1 to 2 feet. /26

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      88  73  88  73  89  74  91  75 /  70  20  70  20  40  20  50  20
Pensacola   87  77  88  77  90  78  90  77 /  70  30  60  10  30  20  50  30
Destin      86  78  87  79  90  78  90  79 /  60  30  60  10  30  20  50  20
Evergreen   90  71  91  71  93  72  93  71 /  70  30  60  10  30  20  40  20
Waynesboro  88  70  88  69  90  71  90  71 /  80  30  60  20  40   0  30  20
Camden      90  71  91  71  93  72  93  72 /  60  30  60  10  30  10  30  20
Crestview   89  72  90  72  91  73  91  73 /  70  20  60  10  30  10  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:47 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 3, 4:14 PM CDTFlash Flood WarningMOBBaldwin107 min

Nearby

River Flood Warnings in Alabama, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.